I am a male, aged 53. In early 2007, I started to experience paroxysmal atrial fibrillation (AF), always triggered by hard exercise (I am a rock climber, mtn biker, mountaineer) but not every time I exercised hard. ECGs showed a mix of irregularities - including atrial flutters and atrial tachycardia ). All other tests (treadmill, echocardiogram, chest X-ray, angiogram, blood tests etc.) show me to be in excellent health [note that my resting heart rate was about 50-55bpm at this time]. Frequency of AF events increased through early 2008 but in June, frequency increased alarmingly and no longer needed exercise to trigger it. At this stage I noted a lot of events were soley atrial ectopics rather than what I call 'full AF'. It subsequently emerged that I had contracted Lyme Disease from a tick bite on 18th June. I started to take antibiotics on 5th July and continued for two weeks. I also went onto maximum dosage of slow-release felcainide acetate (200mg x 2 per day) to control the AF. I had a pulmonary vein isolation operation on 7th August. Since then, I've had a few 'full blown AF' but short-lived events; in contrast, atrial ectopics seem to have become engrained as a chronic condition. I can get them any time of day or night (no link to exercise), either as a single event, clusters of several single beats over a short period, or 'linked' ectopics (bigeminal?), where I get several beats in a row (on one occasion, I had around 100 such beats). My question is - could this seemingly chronic condition of atrial ectopics be caused by post-treatment chronic Lyme Disease? Or, is it just a stage within the post-opration recovery process that will pass?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.